MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS PROX FEM STANDARD RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH GMRS PROX FEM STANDARD RIGHT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 64951201
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event regarding foreign matter (white flecks) present on a gmrs proximal femoral component and its packaging was reported.The event was confirmed based on photographs provided.Method & results: -device evaluation and results: the reported device and packaging were not returned however photographs were provided for review.The photographs show a gmrs proximal femur and some of its packaging.There are white flecks visible on the device and on the inner blister packaging.There is a concentration of white flecks/powder around the anti-rotation tabs of the femoral component and on the taper.Three photographs of the outer carton were provided with nothing remarkable to note.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the reported device and packaging were not returned however photographs were provided for review.The photographs show a gmrs proximal femur and its packaging.There are white flecks visible on the device and on the inner blister packaging.There is a concentration of white flecks/powder around the anti-rotation tabs of the femoral component and on the taper.Three photographs of the outer carton were provided with nothing remarkable to note.It is possible that the foreign matter (white flecks) are as a result of scuffing or vibration and mechanical abrasion of the device within its inner blister pack, however this cannot be confirmed without analysis of the foreign matter.Additional information including return of the device and packaging and analysis of alleged foreign matter are needed to fully investigate the event.If further information becomes available or the product packaging is returned, this investigation will be re-opened.
 
Event or Problem Description
This pi is for the intra-operative event.It was reported that while performing a revision on the patient's right hip, a gmrs proximal femoral standard component was opened and observed to have white flecks on it.The implant itself appeared to have damage to it.Rep reported the packaging did not appear to have any damage.A gmrs proximal femoral trochanteric device was immediately available in the o.R.And used to complete the case with no surgical delay.Rep provided pictures of the device and packaging and reported that no further information will be available.

Brand Name
GMRS PROX FEM STANDARD RIGHT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9305883
Report Number0002249697-2019-03728
Device Sequence Number14002172
Product Code LPH
UDI-Device Identifier07613327048735
UDI-Public07613327048735
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K032581
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number64951201
Device Lot NumberBDJ3S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR